Top
10
Doctor insights on: Osteoporosis And Sudden Severe Pain

Share
1

1
What should I do for severe pain in knee joint if I have osteoporosis?

What should I do for severe pain in knee joint if I have osteoporosis?

Knee injection.: Knee pain generally is not related to osteoporosis. Degenerative arthritis is a common cause. After x-ray or MRI an orthopaedic surgeon can decide what type of injection might help. Surgery may be necessary in some cases. ...Read more

Dr. PHILIP WALLER
1,551 doctors shared insights

Osteoporosis (Definition)

Currently it is better to think of osteoporosis as a condition where the bone is weakened, and can be managed or treated rather than cured. This is usually performed by dietary modifications, ingestion of supplemental calcium, vitamin d and a class of agents notice the bisphosphonates. These are usually delivered via oral or intramuscular injection on a weekly or monthly ...Read more


3

3
I have severe pain in my arm and have end stage cirrhosis is this osteoporosis ?

I have severe pain in my arm and have end stage cirrhosis is this osteoporosis
?

Not likely: Osteoporosis only causes pain in the case of fracture, which in people with severe osteoporosis can happen with minimal trauma. However, the relationship of the trauma to the fracture, and hence the pain is pretty much immediate. In people with cancers that metastasize to bone, fractures can occur without trauma. See your doctor for an evaluation asap, and talk about taking vitamin d and calcium. ...Read more

See 1 more doctor answer
4

4
Dr says my 67y mother should take some type of injection to relief her severe pain due to osteoporosis. Is it safe?

Dr says my 67y mother should take some type of injection to relief her severe pain due to  osteoporosis. Is it safe?

Not enough info: Without knowing the name of the medication, it's impossible to comment on its safety or efficacy. In general however, i would assume that if her doctor is recommending it, it is probably safe. I don't think her doctor would suggest something that would be harmful. ...Read more

See 1 more doctor answer
5

5
I have osteoporosis. My dr. Prescribed Nortrptaline and Tramadol as I did not want narcotic pain meds. I've been experiencing rigidity, terrible headache and severe pain. I had already been on Effexor and another antidepressant. She told me these sympt

I have osteoporosis.  My dr. Prescribed Nortrptaline and Tramadol as I did not want narcotic pain meds. I've been experiencing rigidity, terrible headache and severe pain.  I had already been on Effexor and another antidepressant.  She told me these sympt

Concerned: mixing several types of antidepressants with TCA ( nortriptalime) has potential for some serous side effects. If pain and headache started soon after you took new medicine I would stop it and see a doctor or ER. Make sure to bring all of your meds so they can check for interactions. ...Read more

6

6
Help plz! Can severe osteoporosis be reversed?

Help plz! Can severe osteoporosis be reversed?

Not completely: Severe osteoporosis can not be reversed, but the calcium and vitamin D levels can change with treatment. The goal with treatment is to increase the bone density enough to prevent fractures. This can be achieved by taking vitamin D and calcium, osteoporosis medications, and exercise. I recommend you see your doctor regarding further treatment. ...Read more

See 1 more doctor answer
7

7
Is severe osteoporosis life threatening?

Is severe osteoporosis life threatening?

Yes: Osteoporosis put you at risk for hip and spine fractures which can be debilitating and possibly life threatening. Fortunately we have many medications that can successfully treat this. Make sure your house is well lit, minimize loose rugs or clutters to decrease chance of falling. Healthy diet, weight bearing exercises, take the med. ...Read more

8

8
Does severe osteoporosis affect the heels?

Yes it could: Some patient with osteoporosis could have fracture in the calcanous bone because of osteoporosis. Osteoporosis effect all bones some more than others. ...Read more

See 2 more doctor answers
9

9
Are there many women who after ooph and meds develop severe osteoporosis and shouldnt they be monitored?

What meds: Aging, we start loosing bone after 35 years of age, family history of osteoporosis, caucasian, low bmi, taking high risk meds(steriods), menopausal state are risk factors for osteoporosis. Surveillance with bone density scans should start aroound fifty if at risk and after 60 if not at high risk. ...Read more

10

10
My hydroxyproline is 93 which is twice the value it should be. I have severe osteoporosis. What does this score mean exactly, thank you?

Bone loss.: An elevated hydroxyproline can indicate bone loss unless there is extensive skin disease. A medication which prevents bone loss should correct the abnormality and reduce the risk of fractures. Adequate calcium and vitamin d would also be helpful. ...Read more

Young Health (Definition)

Young Health ...Read more


Old Health (Definition)

Old Health ...Read more